advertisement
Question
Posted by: Loyiso | 2010/06/10

Acute gout

I develop pain in joints (gout) from now and then. My doctor suggested the uric acid test. The results were it was very high at 0.58. He then put me on puricoss for a month to bring the acid down to accepted levels. Shortly before i finished my monthly supply of puricoss, i developed terrible back pain that becomes worse at night time. It kept me awake from mid-night till the morning. The subsequent x-ray that was done came out negative. My GP suggested that the terrible back pain was probably still caused by acute gout. The subsequent uric acid test result was 0.47. This suggested that puricoss was working to bring the acid down. He then prescribed Be-Tab Prednisone 5. for 3 weeks and asked me to stop puricoss for a while until the gout disappears, as taking both at the same time would make the gout worse. When i finished with prednisone i started with puricoss again. After taking it for about a week, this severe back pain started again and it spread to the knee and elbow. This simply means that there might an interaction between these two medications and taking puricoss flares up the gout. I then went to see my GP again who stopped me from taking puricoss and put me back to prednisone for 20 days and referred me to a specialist for gout. I have already exhausted my medical aid and cannot afford a specialist. Is there any other cheaper medication that you can suggest that i could take to reduce my high acid levels? I am scared complications of persistent high acid levels. Please help.

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberDoc

Hallo Loyiso
Gout is a disease caused by high uric acid levels causing inflammation in the joints. Any quick increase OR decrease in the levels can cause a "flare", causing acute pain. The Puricos probably made the uric acid levels fall too fast, therefor the painful episodes. If you have been taking the 300 mg Puricos, try lowering the dose to 200 or 100 mg ( 1 or 2 of the 100 mg tablets) per day and use it with Neurofen (or Ranfen) 200mg three times per day if you are not allergic to or have any reason you are not allowed to take anti-inflammatory medications. Then one can gradually increase the dose if needed.
Dr Bets

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

2
Our users say:
Posted by: Loyiso | 2010/07/21

Thanks doc for your advice on this topic but unfortunately, i can''t take either of those medications with puricoss because of stomach ulcers. Is there any other medication that i can take with puricoss?

Reply to Loyiso
Posted by: Cyberdoc | 2010/06/10

Hallo Loyiso
Gout is a disease caused by high uric acid levels causing inflammation in the joints. Any quick increase OR decrease in the levels can cause a "flare", causing acute pain. The Puricos probably made the uric acid levels fall too fast, therefor the painful episodes. If you have been taking the 300 mg Puricos, try lowering the dose to 200 or 100 mg ( 1 or 2 of the 100 mg tablets) per day and use it with Neurofen (or Ranfen) 200mg three times per day if you are not allergic to or have any reason you are not allowed to take anti-inflammatory medications. Then one can gradually increase the dose if needed.
Dr Bets

Reply to Cyberdoc

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement